Integrable systems and moduli spaces of rank two vector bundles on a non-hyperelliptic genus 3 curve
Annales de l'Institut Fourier, Volume 55 (2005) no. 6, p. 1789-1802

We use the methods that were developed by Adler and van Moerbeke to determine explicit equations for a certain moduli space, that was studied by Narasimhan and Ramanan. Stated briefly it is, for a fixed non-hyperelliptic Riemann surface Γ of genus 3, the moduli space of semi-stable rank two bundles with trivial determinant on Γ. They showed that it can be realized as a projective variety, more precisely as a quartic hypersurface of 7 , whose singular locus is the Kummer variety of Γ. We first construct an algebraic completely integrable system whose generic fiber of the momentum map is the Jacobian of a non-hyperelliptic Riemann surface of genus 3. The techniques, developed by Adler and van Moerbeke then allow to compute the eight cubics that define the Kummer variety of Γ. Since the latter is the singular locus of the moduli space, we can explicitly determine an equation for the moduli space. Our final equation depends on several parameters, which account for the moduli of the Jacobians that appear in the integrable system. We thus actually find explicit equations for a whole family of moduli spaces, which is interesting from the point of view of applications to the Knizhnik-Zamolodchikov equation.

Nous utilisons les techniques qui ont été développées par Adler et van Moerbeke pour déterminer les équations explicites d’un certain espace de modules, qui a été étudié par Narasimhan et Ramanan. Pour une surface de Riemann non-hyperelliptique Γ de genre 3 donnée, c’est l’espace de modules de fibrés semi-stables de rang deux sur Γ, dont le déterminant est trivial. Narasimhan et Ramanan ont démontré que cet espace est réalisable comme variété projective, précisément comme une hypersurface quartique dans 7 , dont le lieu singulier est la variété de Kummer de Γ. Nous construisons d’abord un système algébriquement complètement intégrable dont la fibre générale de l’application moment est la jacobienne d’une surface de Riemann non- hyperelliptique de genre 3. Les techniques développées par Adler et van Moerbeke permettent alors de calculer les huit cubiques qui définissent la variété de Kummer de Γ. Le fait que cette dernière est le lieu singulier de l’espace de modules nous permet de déterminer ensuite une équation pour l’espace de modules. Notre équation dépend de plusieurs paramètres qui proviennent des modules des jacobiennes qui apparaissent dans le système intégrable. Nous trouvons donc des équations explicites pour toute une famille d’espaces de modules, ce qui est intéressant du point de vue des applications à l’équation de Knizhnik-Zamolodchikov.

DOI : https://doi.org/10.5802/aif.2141
Classification:  14H70,  14H60,  35Q58
Keywords: Integrable systems, moduli spaces, Kummer variety
@article{AIF_2005__55_6_1789_0,
     author = {Vanhaecke, Pol},
     title = {Integrable systems and moduli spaces of rank two vector bundles on a non-hyperelliptic genus 3 curve},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {55},
     number = {6},
     year = {2005},
     pages = {1789-1802},
     doi = {10.5802/aif.2141},
     zbl = {1087.14027},
     mrnumber = {2187935},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2005__55_6_1789_0}
}
Vanhaecke, Pol. Integrable systems and moduli spaces of rank two vector bundles on a non-hyperelliptic genus 3 curve. Annales de l'Institut Fourier, Volume 55 (2005) no. 6, pp. 1789-1802. doi : 10.5802/aif.2141. http://www.numdam.org/item/AIF_2005__55_6_1789_0/

[1] M. Adler; P. Van Moerbeke The complex geometry of the Kowalewski-Painlevé analysis, Invent. Math., Tome 97 (1989) no. 1, pp. 3-51 | Article | MR 999312 | Zbl 0678.58020

[2] M. Adler; P. Van Moerbeke; P. Vanhaecke Algebraic integrability, Painlevé geometry and Lie algebras, Springer-Verlag, Berlin, Ergebnisse der Mathematik und ihrer Grenzgebiete, Tome 47 (2004) | Zbl 02134817

[3] A. Beauville Vector bundles on curves and generalized theta functions: recent results and open problems, Current topics in complex algebraic geometry (Berkeley, CA, 1992/93), Tome 28 (1995) | MR 1397056 | Zbl 0846.14024

[4] A. Beauville Vector bundles on {R}iemann surfaces and conformal field theory, Algebraic and geometric methods in mathematical physics (Kaciveli, 1993) (Math. Phys. Stud.) Tome 19 (1996), pp. 145-166 | Zbl 0860.14031

[5] U.V. Desale; S. Ramanan Classification of vector bundles of rank 2 on hyperelliptic curves, Invent. Math., Tome 38 (1976/77) no. 2, pp. 161-185 | Article | MR 429897 | Zbl 0323.14012

[6] R. Friedman Algebraic surfaces and holomorphic vector bundles, Springer-Verlag, Berlin, Universitext (1998) | MR 1600388 | Zbl 0902.14029

[7] J. Huebschmann Poisson structures on certain moduli spaces for bundles on a surface, Ann. Inst. Fourier, Tome 45 (1995) no. 1, pp. 65-91 | Article | Numdam | MR 1324125 | Zbl 0819.58010

[8] M.S. Narasimhan; S. Ramanan Moduli of vector bundles on a compact Riemann surface, Ann. of Math., Tome 89 (1969) no. 2, pp. 14-51 | MR 242185 | Zbl 0186.54902

[9] M.S. Narasimhan; S. Ramanan 2θ-linear systems on Abelian varieties, Vector bundles on algebraic varieties, (Bombay, 1984) (Tata Inst. Fund. Res. Stud. Math.) Tome 11 (1987), pp. 415-427 | Zbl 0685.14023

[10] P. Vanhaecke Integrable systems in the realm of algebraic geometry, 2nd ed., Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 1638 (2001) | MR 1850713 | Zbl 0997.37032